Alert archive / Alabama / Frost Advisories in 2008
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 15, 2008, 2:58 PM CDT for 27 counties in Alabama. It took effect at Apr 16, 2008, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 16, 2008, 3:00 AM CDT
- Expired
- Apr 16, 2008, 7:37 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 151958 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT TUE APR 15 2008 ...LATE SEASON COLD SNAP CONTINUES... .FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE NORMALLY COOLER LOCATIONS IN EAST CENTRAL ALABAMA. ALZ017>021-026>029-036>038-160300- /O.UPG.KBMX.FZ.A.0005.080416T0800Z-080416T1300Z/ /O.NEW.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 258 PM CDT TUE APR 15 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY LOCATIONS BY MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE VEGETATION. $$ ALZ011>015-022>025-030>035-039>050-160300- /O.NEW.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 258 PM CDT TUE APR 15 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE THREATENED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS74 KBMX 160110 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CDT TUE APR 15 2008 ...LATE SEASON COLD SNAP CONTINUES... .FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE NORMALLY COOLER LOCATIONS IN THE NORTHEASTERN PORTIONS OF CENTRAL ALABAMA. ALZ017>021-026>029-036>038-161300- /O.CON.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 810 PM CDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY LOCATIONS ACROSS NORTHEASTERN PORTIONS OF CENTRAL ALABAMA BY MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE VEGETATION. $$ ALZ011>015-022>025-030>035-039>050-161300- /O.CON.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 810 PM CDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE THREATENED IF LEFT UNCOVERED. $$
000 WWUS74 KBMX 160307 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1007 PM CDT TUE APR 15 2008 ...LATE SEASON COLD SNAP CONTINUES... .FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING IN THE NORMALLY COOLER LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. ALZ011>015-161300- /O.UPG.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/ /O.EXA.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 1007 PM CDT TUE APR 15 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BY MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ017>021-026>029-036>038-161300- /O.CON.KBMX.FZ.W.0004.080416T0800Z-080416T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 1007 PM CDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S IN MANY LOCATIONS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BY MORNING. FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS IN THESE COLDER LOCATIONS...TO JUST BRIEFLY IN WARMER LOCATIONS. EVEN WHERE TEMPERATURES DO NOT FALL BELOW FREEZING...PATCHY FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE SENSITIVE VEGETATION. $$ ALZ022>025-030>035-039>050-161300- /O.CON.KBMX.FR.Y.0002.080416T0800Z-080416T1300Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1007 PM CDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE THREATENED IF LEFT UNCOVERED. $$
000 WWUS74 KBMX 161237 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 737 AM CDT WED APR 16 2008 ...FREEZE WARNING AND FROST ADVISORY CANCELLED... .TEMPERATURES HAVE WARMED ACROSS THE AREA. ALZ011>015-017>021-026>029-036>038-161345- /O.CAN.KBMX.FZ.W.0004.000000T0000Z-080416T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA- TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE 737 AM CDT WED APR 16 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FREEZE WARNING. $$ ALZ022>025-030>035-039>050-161345- /O.CAN.KBMX.FR.Y.0002.000000T0000Z-080416T1300Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 737 AM CDT WED APR 16 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:55 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 15, 12:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CDT TUE APR 15 2008 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... TODAYS FORECAST IS RIGHT ON TRACK WITH HIGHS REACHING THE LOWER TO MID 60S. NO CHANGES PLANNED. && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE TAF PERIOD. && .BMX WATCHES/WARNINGS/ADVISORIES... A FREEZE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES BLOUNT...ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR...TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...AND CHAMBERS FROM 3 AM UNTIL 8 AM WEDNESDAY.. && 88
Hazardous weather outlook, Apr 15, 1:04 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT TUE APR 15 2008 ALZ011>015-017>050-161804- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT MAINLY FOR EAST CENTRAL ALABAMA...ESPECIALLY IN THE LOW LYING AREAS...VALLEYS AND THE USUAL COLD SPOTS. THE DURATION OF THE NEAR FREEZING TEMPERATURES WILL BE RATHER SHORT...ONLY LASTING A FEW HOURS. IN ADDITION...PATCHY FROST WILL BE POSSIBLE AREAWIDE. PROTECTION OF SENSITIVE VEGETATION WILL MOST LIKELY BE REQUIRED FOR ONE MORE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS CENTRAL ALABAMA. THE TIMING AND STRENGTH OF THIS SYSTEM IS STILL IN QUESTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE NECESSARY AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:45 AM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 6 more | 11 hr |
| Apr 15, 2:58 PM CDT | Freeze Warning | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more | 17 hr |
Nearby
Frost Advisories in Alabama, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.